Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    fluids on lungs, kidney disease, and weak heart
    avatar
    pattycakes posted:
    my mother was hospitalized the month of sept. then released within 2 weeks.she was admitted because of having blood clots in her leg which had been amputiated about 10 yrs ago. Dr's said that the blood clot had moved to her heart and she had a heart attack. After being released from the hospital she then returned again just last week due to being confused and having some weakness. The Dr's was going to release her again the her lungs went into full distress, she then had to be interbated and thenthey tried winging her off and exterbated her she lasted about 30min off then went right back into full distress again with her lungs then had to interbate her again pls if anyone can help me to figure out wants going on i will be very grateful
    Reply
     
    avatar
    James Beckerman, MD, FACC responded:
    I'm sorry to hear about your mother.

    It sounds as though she may have congestive heart failure, which can cause the heart to be weaker than normal and the lungs to fill with fluid - which makes breathing difficult. Sometimes people have to be on a ventilator if their breathing requires it. But we are usually able to help people come off the ventilator with time - I hope your mom gets better soon.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center